MAUDE Adverse Event Report: SYNTHES GMBH SMALL BATTERY DRIVE II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH SMALL BATTERY DRIVE II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 532.110
Medical Device Problem Codes Physical Resistance/Sticking (4012); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H11 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, it was determined that the reported condition that the device no longer worked was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that the device had a sticky trigger.The assignable root cause was determined to be traced to maintenance.
 
Event or Problem Description
It was reported that the small battery drive device no longer worked despite battery change.During service and evaluation, it was determined that the device had a sticky trigger, insufficient/low power and produced excessive noise.It was further determined that the device failed pretest for check for sticky triggers and check power with power test bench.This event did not occur during surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2025.All available information has been disclosed.

Brand Name
SMALL BATTERY DRIVE II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key22715796
Report Number8030965-2025-08010
Device Sequence Number9577068
Product Code HWE
UDI-Device Identifier10886982241191
UDI-Public(01)10886982241191(10)2667
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532.110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2025
Initial Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown